Facebook Pixel
EmpowHER Guest

Brown residue/discharge after menstrual period

By Anonymous November 27, 2014 - 8:07am
Rate This

Hi there, i am just wondering if you could help me. Been taking contraceptive pills for 6 consecutive months. Then decided not to take any until i have finished my cervical screening on friday, november 28, 2013. Is it just the effect of the pills or it could be something? I am due for my cervical screening tomorrow and on the leaflet that my GP gave me says that, not to take or use any contraceptive methods 24hrs prior to the screening schedule and not to use feminine wash. But how is this, can i still be tested tomorrow even if im having these brown discharges? Thank you so much

Add a Comment1 Comments

HERWriter Guide

Hi Anon

Thanks for your post! 

When you say your cervical screening, do you mean you are having a pap test/pap smear?

I have not heard of any reason to not take birth control when getting a cervical screening. It should not change or mask the cervical cells, whether they are cancerous or not.  In fact, quitting birth control can only raise the risk of pregnancy. 

Now that you have withdrawal bleeding from withdrawing from the Pill (often called a period), a cervical pap test may be postponed. Women who are on their periods don't generally get these tests. 

I think you need to ask your GP why he would have you go off birth control just for a cervical screening. I have never heard of this before. 

We hope to hear back from you! 



November 27, 2014 - 4:57pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.